Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla Side Effects
Jul 3, 2009

I am a 28 year old female. CD4 900 VL undetectable - poz 10 years. I began Atripla 1 month ago and have not had a hard stool since. I also broke out with a red rash all over my body initially -- although it only lasted 3 days. Does any of this especially concern you? Is there a lower incidence of fat redistribution with this drug?

I am otherwise healthy.

Thanks

Response from Dr. Henry

Rash is fairly common within several weeks of starting Atripla (usually clears with 7-10 days) most often due to the efavirenz. Fat redistribution problems are minimal overall with Atripla. Loose stools (most often due to the tenofovir) are fairly common and annoying for a small % of patients. Increasing fiber, calcium supplements, yogurt with active cultures, and stool agents like loperamide variably help some patients. For a small number of patients a switch to a different regimen is considered due to persistent annoying stool problems. KH



Previous
therapy start
Next
Still Night Sweats

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement